Doctors Lounge - Pediatrics Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pediatric Topics
Question: taking 2 meds
|selfmom2 - Mon Feb 21, 2005 6:21 pm|
:?: MY daughter went to the doc today for some sinus probs and the doc gave her some "maxi-tuss hcx liquid", and some samples of "durahist", she said she can take these within a couple of hours of each other, but since they are both a decong. is this too much to take. i know the doc said it is fine, but a second opinion is always appreciated. Thanks
|Theresa Jones, RN - Tue Feb 22, 2005 6:33 am|
How old is your child? In my opinion I would question administering 2 decongestants simultaneously but I will bring this to the attention of one of the doctors on the forum.
|Dr. Heba Ismail - Tue Feb 22, 2005 8:59 am|
Over-the-counter cold medicines have not yet been proven effective for kids under the age of 5. They may offer some relief, but they do have well proven side effects. Decongestants make children hyperactive and antihistamines make them sleepy, in addition to more serious side effects as heart arrhythmias.
Better stick to a single medication, and while we're at it, never give a decongestant for more than one week. It causes a 'rebound chemical rhinitis' that is very resistant to treatment.
|selfmom2 - Tue Feb 22, 2005 9:18 am|
my daughter is 12, almost 13
|Dr. Heba Ismail - Tue Feb 22, 2005 12:24 pm|
The side effects mentioned apply at any age.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.